Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have problems falling asleep, depression, took cap, got problem again. What should i do?

hi .. i am a 22 years old.. i have problems falling asleep.. i could not sleep for more than 50 hrs until i finally fell asleep today morning for 5 hr.. i had the same problem a few months back along with depression, i consulted a psychiatrist and he prescribed me some medication.. i took it for a month or so.. and also tried to look for other solutions.. after reading a few articles i tried to control m anxiety which worked.. but its back now and nothing i do helps.. this is the first time i cold not sleep for so long.. what should i do?
Asked On : Wed, 17 Apr 2013
Answers:  3 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hi Sneha,
Welcome to HCM Forum,
After going through your problem - It seems that you had Depression disorder previously and taken a treatment for month and stopped medicine later on - tried to control thing by other means.
Its important to know that when you diagnosed as having depression that means certain neurochemical (serotonin) changes in the brain causing this trouble.When its in initial phase i.e. milder one can be controlled by Yoga,Meditation,Motivating books.
But when there is significant change in that neurochemical indicated by disturbed sleep and affecting your routine then - correction of that pathology first and continuing other method along with this later is only solution.
Remember medicine takes 3-4 week time to starts its action and minimum of 6-8 month for permanent improvement when there are less chances of recurrence.
Though you start feeling better within month of treatment (Giving false impression that I am all-right and can take care of myself without medicine),that was just a symptomatic one and not due to correction of underlying pathology.So after stopping of it within few month you started having problem again.
So please consult to your psychiatrist again and restart appropriate treatment,continue it regularly till advised by him.
Hope it helps.
Answered: Thu, 18 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to Health Care Magic

Insomnia and hypersomnia both may occur in depression. Though anxiety can be controlled by behavioral modification, control of depression by relaxation is very difficult. Medicines or Cognitive Therapy are needed to control depression. You are not able to sleep properly and you have discontinued the medicines prescribed to you by Psychiatrist. First of all I would advise you to please visit a Psychiatrist for expert opinion and evaluation. There are many medicines which are good antidepressants and have good results. Medicines like SSRI or SNRI are very useful. Other medicines like Trazodon or Mirtazepine can also be used as there also help in inducing sleep. Medicines like Benzodiazepines as Clonazepam or other medicines like Zolpidem are good hypnotics. So please visit a Psychiatrist ASAP before symptoms worsen.

Dr. Seikhoo Bishnoi,MD
Answered: Wed, 17 Apr 2013
I find this answer helpful
Psychiatrist Dr. Nehal Shah's  Response
thanks for using health care magic.
I have gone through your available history.
You are having episode of depression again.
You should consult psychiatrist for treatment and do not stop the treatment until advised by psychiatrist.
Meanwhile you can try stress management like yoga, mediation , breathing exercise or self motivation for control of stress and for better sleep.
Avoid taking alcohol or nicotine or caffeine particularly at bed time
Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor